Winter Storm, Pawnee
- When
- February 27, 11:00 AM CST to February 28, 5:00 PM CST
- Where
- Pawnee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.317, -96.699 (the zone’s center; the record gives no point)
A series of upper level disturbances moved through the Southern Plains on the 27th and 28th, ahead of a strong low pressure system located over the southwestern United States. Arctic air was already in place ahead of these disturbances, resulting in widespread snow across the region.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A series of upper level disturbances moved through the Southern Plains on the 27th and 28th, ahead of a strong low pressure system located over the southwestern United States. Arctic air was already in place ahead of these disturbances, resulting in widespread snow across the region. A swath of snow in the four to five inch category occurred across northeastern Oklahoma and another occurred across portions of southeastern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 27, 10:53 AM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1053 AM CST FRI FEB 27 2015
...UPDATE...
.DISCUSSION...
LIGHT SNOW HAD PUSHED INTO SOUTHWEST AND SOUTH CENTRAL OKLAHOMA
THIS MORNING IN RESPONSE TO A SMALL MID LEVEL WAVE MOVING EASTWARD
ACROSS THE REGION. AHEAD OF THE APPROACHING WAVE...ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS...MOSTLY CLOUDY CONDITIONS WERE
COMMON WITH TEMPS IN THE MID TEENS TO MID 20S FROM NORTH TO SOUTH.
THE WAVE WILL CONTINUE TO SHIFT EASTWARD WITH CHANCES FOR SNOWFALL
INCREASING THIS AFTERNOON INTO THIS EVENING. GREATER CHANCES STILL
LOOK TO BE ACROSS SOUTHEAST OKLAHOMA WHERE AROUND ONE INCH...WITH
POSSIBLY LOCALIZED HIGHER AMOUNTS...WILL BE POSSIBLE NEAR THE RED
RIVER. AT THE ONSET OF PRECIP...THE SNOW WILL HAVE TO FIGHT
THROUGH DRIER AIR AT THE SURFACE WHICH COULD HELP TO LIMIT OVERALL
ACCUMULATIONS. FURTHER TO THE NORTH ACROSS NORTHEAST OKLAHOMA INTO
NORTHWEST ARKANSAS THE DRIER AIR SHOULD HELP TO KEEP SNOWFALL
AMOUNTS TO LESS THAN A HALF INCH...WITH MOST LOCATIONS BEING
LITTLE TO NO ACCUMULATION TO A COUPLE TENTHS. CURRENT WINTER
WEATHER HEADLINES CONTINUE TO LOOK REASONABLE AND WILL LET THE
ADVISORY RUN AS IS. MOST OF THE PRECIP LOOKS TO TAPER OFF THIS
EVENING...THOUGH AT LEAST A SLIGHT CHANCE OF ADDITIONAL LIGHT SNOW
LOOKS TO BE POSSIBLE OVERNIGHT TONIGHT. CHANCES THEN RAMP UP AGAIN
SATURDAY INTO SUNDAY AS ANOTHER SHORTWAVE AND COLD FRONT APPROACH
THE REGION.
THE COLD AIRMASS COMBINED WITH CLOUDY CONDITIONS SHOULD ALSO KEEP
TEMPS FROM WARMING ALL THAT MUCH WITH HIGHS IN THE LOW 20S TO
AROUND 30 DEGREES FROM NORTH TO SOUTH STILL POSSIBLE. MORNING
UPDATE WILL BE TO TWEAK HOURLY POP/TEMP GRIDS AND ALSO SNOWFALL
AMOUNTS BASED ON THE MENTIONED ABOVE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 28 20 32 30 / 40 30 90 40
FSM 29 22 34 32 / 30 30 60 40
MLC 28 21 33 32 / 60 30 60 40
BVO 24 18 31 29 / 20 30 90 60
FYV 24 17 32 29 / 20 30 70 50
BYV 22 17 29 29 / 20 30 60 50
MKO 27 21 31 30 / 40 30 80 40
MIO 25 18 32 30 / 20 30 80 70
F10 27 21 32 31 / 50 30 80 40
HHW 30 25 36 35 / 60 50 50 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL MIDNIGHT SATURDAY FOR OKZ049-
OKZ053.
AR...NONE.
&&
SHORT TERM...16/20
LONG TERM....12HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 507 AM CST FRI FEB 27 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 507 AM CST FRI FEB 27 2015 ...LIGHT SNOW LIKELY TODAY ACROSS PARTS OF SOUTHEAST OKLAHOMA... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. WINTER WEATHER. SNOW ACCUMULATION. RISK...LIMITED. AREA...MAINLY SOUTHEAST OKLAHOMA. ONSET...AFTER NOON. ADDITIONAL ACCUMULATIONS IN LATER PERIODS. WIND CHILL. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... AREAS OF SNOW THAT HAVE DEVELOPED ACROSS WEST TEXAS THIS MORNING WILL SPREAD EAST TODAY...MOVING INTO PARTS OF SOUTHEAST OKLAHOMA BY EARLY THIS AFTERNOON. FAR SOUTHEAST OKLAHOMA WILL HAVE THE BEST CHANCES OF ACCUMULATING SNOW...WITH AROUND AN INCH TO PERHAPS 2 INCHES POSSIBLE...MAINLY IN PUSHMATAHA AND CHOCTAW COUNTIES. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THESE TWO COUNTIES FROM NOON UNTIL MIDNIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER REPORTS OF SNOWFALL AMOUNTS WOULD BE VERY MUCH APPRECIATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY AND SUNDAY...WINTER WEATHER POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL. WEDNESDAY...WINTER WEATHER POTENTIAL. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... ANOTHER ROUND OF WINTRY WEATHER IS EXPECTED FOR SATURDAY INTO SATURDAY NIGHT MAINLY ACROSS NORTHEAST OKLAHOMA. AT THIS TIME...AROUND 1 TO 2 INCHES OF SNOW APPEAR POSSIBLE GENERALLY NORTH OF INTERSTATE 44. TO THE SOUTH OF INTERSTATE 44...A LIGHT WINTRY MIX IS FORECAST...WITH LIGHTER ACCUMULATIONS OF SNOW...SLEET AND ICE EXPECTED. BY SATURDAY NIGHT...PRECIPITATION SOUTH OF INTERSTATE 40 SHOULD MAINLY BE RAIN...WITH AREAS FARTHER NORTH TRANSITIONING TO LIGHT SLEET...FREEZING RAIN OR FREEZING DRIZZLE. TEMPERATURES ARE EXPECTED TO WARM ABOVE FREEZING BY SUNDAY MORNING...ENDING THE WINTER WEATHER THREAT. SOME LIGHT RAIN OR LIGHT FREEZING RAIN IS POSSIBLE LATE SUNDAY NIGHT INTO MONDAY MORNING FOR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ICING AMOUNTS LOOK VERY LIGHT AT THIS TIME. A QUICK WARMUP IS EXPECTED MONDAY AND ESPECIALLY BY TUESDAY...WITH LOW-LEVEL MOISTURE RAPIDLY IMPROVING. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE MONDAY NIGHT INTO TUESDAY...WITH SOME LOCALIZED SEVERE WEATHER NOT OUT OF THE QUESTION. COLDER WEATHER RETURN BY WEDNESDAY...WITH LOW CHANCES OF LIGHT SNOW FOR PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
7 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, February 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 559724, 559725, 559726, 559727, 559729, 559723, 559728.